The most common white matter brain disease is multiple sclerosis. Other diseases that affect the white matter of the brain are- infectious and inflammatory disorders, acquired toxic-metabolic disorders, posterior reversible encephaly syndrome (PRES), central pontine myelinolysis, hereditary metabolic disorders, Hurler's disease and Lowe's syndrome.
White matter diseases differ widely in symptoms, involvement and impairment. These diseases cause problems with nerve signals, which can lead to problems with cognition, nerve impairment throughout the body, pain, headaches, coma and even death. The location and type of impairment corresponds to the location of the lesion and what that nerve is responsible for communicating. Hope this helps you. Take care and regards!
Perhaps you can help me. I will begin with that fact that I am diagnosed with Tuberous Sclerosis TSC with Angiomyolipoma AML tumors on my kidneys and liver. I recently (march 09) began a clinical trial study for RAD and its affects on this disease. I take 14 pills of RAD on Mondays. In the months that followed March my migraines (previously under control with the new triptan drugs) began to reoccur with increasing regularity.
In July I had a slight heart episode revealing SVT (that I consider unrelated to all this but am including it to be thorough). My Vitamin D was low as well as my potasium. I added those to my daily routine and now keep Atenol in my purse in case it happens again.
The head aches continue - the study coordinator requested my GP to order an MRI of my head to determine if the disease has spread. During this time I contracted a bad case of FLU. It has resulted in a sinus infection. (chest xray was clear)
The MRI revealed no lesions and it confirmed sinus infection and inflamation (inflammation). It also reported ventricular white matter disease that could be associated with age (53) and causing migraines. The doctors office said he would discuss this with me later. (Jan 4)
Should I be concerned? It this treatable with the "triptan" family of drugs? Could it be related to the TSC? What would you recommend next?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.